Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Taking lorazepam for anxiety and got addicted to imovane. How to stop taking imovane?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
taking imovane for almost a year. Feeling very anxious, trying to get off the two 7.5 mg pills I take a day. Started taking lorazepam for anxiety during the day.I feel terrible What can I do to get off this awful drug?
what kind of withdrawl symptoms can I expect? I have decreased my dose of imovane from two 7.5mg tablets a day to one. I have been taking sublinguinal ativan 2 to 3 mg tablets during the day for anxiety. Am I approaching my addiction properly?
Posted Wed, 10 Apr 2013 in Anxiety and Stress
Answered by Dr. Sundar Gnanavel 15 minutes later
Thanks for your query. Imovane is zopiclone, a non-benzodiazepine sedative which is generally considered to be safe. Lorazepam is a benzodiapine group of sedative. Generally to taper off these sedatives, we calculate the equivalent dosage of clonazepam/diazepam which are longer acting sedatives and shift you to one of these drugs. Then we gradually taper you off at 25% per week i.e complete taper in a month. Contact a substance use specialist to start this process. Wish you good health.
Dr Sundar
Substance use specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor